Alert archive / North Dakota / Wind Advisories in 2018
Wind Advisory 5, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Jun 2, 2018, 3:39 AM CDT for 9 counties in North Dakota. It took effect at Jun 2, 2018, 12:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2018, 3:39 AM CDT (08:39 UTC)
- In effect from
- Jun 2, 2018, 12:00 PM CDT
- Expired
- Jun 2, 2018, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Grand Forks, ND
Counties Barnes County, ND, Benson County, ND, Cavalier County, ND, Eddy County, ND, Griggs County, ND, Nelson County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 107 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.7 hours before the alert went out and 347 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 881 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 2593 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted.
942 WWUS73 KFGF 020839 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 339 AM CDT Sat Jun 2 2018 NDZ006-007-014-015-024-026-028-038-054-030000- /O.NEW.KFGF.WI.Y.0005.180602T1700Z-180603T0000Z/ Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs-Barnes- Western Walsh County- Including the cities of Cando, Langdon, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Cooperstown, Valley City, Edinburg, Adams, and Lankin 339 AM CDT Sat Jun 2 2018 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... The National Weather Service in Grand Forks has issued a Wind Advisory...which is in effect from noon today to 7 PM CDT this evening. * WINDS...Westerly winds at 30 mph with gusts up to 45 mph. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL IMPACTS...Waves of 4 to 6 feet may be generated on the Devils Lake in susceptible areas. Difficult travel, especially for those driving high profile vehicles. Working outdoors on elevated structures will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
114 WWUS73 KFGF 021850 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 150 PM CDT Sat Jun 2 2018 NDZ006-007-014-015-024-026-028-038-054-030000- /O.CON.KFGF.WI.Y.0005.000000T0000Z-180603T0000Z/ Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs-Barnes- Western Walsh County- Including the cities of Cando, Langdon, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Cooperstown, Valley City, Edinburg, Adams, and Lankin 150 PM CDT Sat Jun 2 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...West winds at 30 mph with gusts up to 45 mph. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL IMPACTS...Waves of 4 to 6 feet may be generated on the Devils Lake in susceptible areas. Difficult travel, especially for those driving high profile vehicles. Working outdoors on elevated structures will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
224 WWUS73 KFGF 022345 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 645 PM CDT Sat Jun 2 2018 NDZ006-007-014-015-024-026-028-038-054-030200- /O.EXT.KFGF.WI.Y.0005.000000T0000Z-180603T0200Z/ Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs-Barnes- Western Walsh County- Including the cities of Cando, Langdon, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Cooperstown, Valley City, Edinburg, Adams, and Lankin 645 PM CDT Sat Jun 2 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WINDS...West winds at 30 mph with gusts up to 45 mph. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL IMPACTS...Waves of 4 to 6 feet may be generated on the Devils Lake in susceptible areas. Difficult travel, especially for those driving high profile vehicles. Working outdoors on elevated structures will be hazardous. * ADDITIONAL IMPACTS...Waves of 4 to 6 feet may be generated in the Devils Lake basin and result in roadbed erosion in susceptible areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JH
051 WWUS73 KFGF 030206 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 906 PM CDT Sat Jun 2 2018 NDZ006-007-014-015-024-026-028-038-054-030315- /O.EXP.KFGF.WI.Y.0005.000000T0000Z-180603T0200Z/ Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs-Barnes- Western Walsh County- Including the cities of Cando, Langdon, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Cooperstown, Valley City, Edinburg, Adams, and Lankin 906 PM CDT Sat Jun 2 2018 ...WIND ADVISORY HAS EXPIRED... Winds have decreased below advisory criteria and so the wind advisory has been allowed to expire at 9 PM CDT. Winds will slowly diminish overnight. && $$ JH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Jun 2, 3:31 AM CDT, 8 minutes earlier.
Area forecast discussion, Jun 2, 3:31 AM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
331 AM CDT Sat Jun 2 2018
.SHORT TERM...(Today and tonight)
Issued at 315 AM CDT Sat Jun 2 2018
Main weather impacts for today will be rain chances and strong
winds. First round of widespread rain continues its slow march
eastward across NW and W CNTRL MN this morning. Will continue to
see chances of showers and embedded thunder for at least the
morning hours as redevelopment is expected with axis of 850mb
moisture transport with PWats greater than 1.5" slides across the
area with lift associated with approaching upper wave to the
west. SFC low, currently centered near Minot, will track across
southern Manitoba today with fropa and southwest quadrant, i.e.,
wind sector, sliding over the western portions of the FA this
afternoon. WNW winds will develop with unidirectional boundary
layer flow across the Devils Lake basin and Sheyenne River basin
higher elevations realizing some of the stronger winds. Sustained
30mph with gusts to 45mph are expected this afternoon.
Additionally, as deformation zone rain showers swing across the
northern half of the area on the backside of the SFC low this
afternoon, these or even stronger winds could get mixed down to
the SFC. Will issue wind advisory for the area along and west of a
Valley City to Langdon line.
As for sky cover and temps today any holes in the clouds will
quickly fill and temps will range in the upper 50s to mid 60s for
highs.
.LONG TERM...(Sunday through Friday)
Issued at 315 AM CDT Sat Jun 2 2018
Quiet and cooler weather is in store for much of the weekend and
into early next week as upper level ridging and surface high
pressure dominate over the northern Plains. Temperatures in the 70s
for Sunday will gradually warm back into the low to mid 80s by mid
week.
The next appreciable rain chance will come into the region Tuesday
evening as a mid level wave enables a surface low to deepen over the
central Plains. Showers and thunderstorms will be possible along a
warm frontal boundary draped over the southeast North Dakota and
west Minnesota region. Some long-term guidance suggests that the
CAPE/shear environment will be supportive of a few severe storms,
but overall confidence in the severe threat is low at this time.
Rain chances will persist overnight Tuesday and into Wednesday
morning.
Clearing conditions are expected for the second half of Wednesday
and into Thursday as surface high pressure builds back into the
region. Warm southerly return flow during the day on Thursday and
into Friday will set up thunderstorm chances for the end of the week
and into the weekend.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1143 PM CDT Fri Jun 1 2018
Tried to shorten up the expected period of rain a little more in
this set of TAFs. Otherwise no other big changes. More pcpn around
the area on Saturday with gusty winds, especially at KDVL.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Wind Advisory from noon today to 7 PM CDT this evening for
NDZ006-007-014-015-024-026-028-038-054.
MN...None.
&&
SHORT TERM...JK
LONG TERM...AM
AVIATION...GodonHazardous weather outlook, Jun 1, 8:54 PM CDT, 6 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 854 PM CDT Fri Jun 1 2018 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-030200- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh County- 854 PM CDT Fri Jun 1 2018 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Tonight Scattered thunderstorms are expected from Valley City to Devils Lake through the late evening. However these storms are not expected to be severe. Non severe thunderstorms are also expected to move into the Red River Valley around midnight, then into adjacent areas of Minnesota overnight. Southeast winds will also continue to gust up to 40 mph at times. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Lingering thunderstorms are possible Saturday in northwestern and west central Minnesota and the Red River valley but no severe weather is anticipated. Locally heavy rainfall will be possible. Winds will increase through the day Saturday and gusts to 45 mph may be possible Saturday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 1, 10:38 PM CDT, 5 hours 1 minute before
Special Weather Statement National Weather Service Eastern ND/Grand Forks ND 1038 PM CDT FRI JUN 1 2018 NDZ026>030-038-039-020430- Griggs ND-Nelson ND-Steele ND-Traill ND-Barnes ND-Cass ND- Grand Forks ND- 1038 PM CDT FRI JUN 1 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRAND FORKS... SOUTHEASTERN NELSON...WESTERN CASS...WESTERN TRAILL...EASTERN GRIGGS...EASTERN BARNES AND STEELE COUNTIES UNTIL 1130 PM CDT... At 1037 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Logan Center to 6 miles southwest of Valley City. Movement was east at 35 mph. Wind gusts up to 50 mph will be possible with these storms. Strong thunderstorms will be near... Valley City and Logan Center around 1045 PM CDT. Oriska and Kempton around 1100 PM CDT. Northwood and Fingal around 1105 PM CDT. Tower City around 1110 PM CDT. Hatton around 1115 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && LAT...LON 4784 9722 4668 9747 4680 9824 4787 9803 TIME...MOT...LOC 0337Z 279DEG 31KT 4779 9793 4686 9811 VG
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 9:43 PM CDT | Severe Thunderstorm Warning | FGF | Benson, Eddy, Ramsey | 32 min |
| Jun 1, 10:38 PM CDT | Special Weather Statement | FGF | Barnes, Steele | 52 min |
Nearby
Wind Advisories in North Dakota, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.